What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Aug 14, 1:29 PM MST, 14 minutes earlier.
Area forecast discussion, Aug 14, 1:29 PM MST, 14 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
229 PM MDT Thu Aug 14 2025
.SYNOPSIS...A brief surge of moisture will result in elevated
precipitation chances through Saturday, with activity becoming
more isolated in nature Sunday into early next week. Convection
will tend to be higher based in nature today, becoming wetter
Friday and Saturday.
&&
.SHORT TERM (Through 12Z/6AM Saturday)...High pressure is centered
over Colorado and New Mexico this afternoon with Utah and
southwest Wyoming under southwest flow on the back side of it.
This is drawing moisture into the area, with satellite derive PWs
in the 0.6 to 0.8 inch range. Predictably, this has allowed for
the development of scattered showers and thunderstorms over the
higher terrain, with some drift into the valleys. Current focus is
over central and southern Utah but high resolution guidance
indicates the focus of coverage shifting to northern Utah for the
late afternoon/early evening. In this area, there is a bit more
cape and around 25kts of shear, which could allow for some better
organized cells. Given the dry lower levels, these storms will
produce little in the way of rainfall. Conditions are favorable
for gusty microburst winds through the early evening and have
already seen some gusts in excess of 40 mph with some cells.
Moisture will continue to increase tomorrow, particularly over
southeast Utah where guidance is showing PWs in excess of 1.0
inch. With this push, will see moisture increasingly moving into
the lower levels, increasing the potential for wetting rains as
well as the threat of flash flooding, particularly for southern
Utah. Have kept the flash flood potential in the possible range
for now but there are some indications from high res guidance that
the threat level could potentially be higher over southeast Utah.
.LONG TERM (After 12Z/6AM Saturday), Issued 349 AM MDT...On
Saturday, troughing along the northwestern U.S. will favor just a
little more moisture return across UT and southwest WY for one
more day. PWATs are expected to generally remain around 0.6-0.8"
of water, though some locally higher amounts appear possible,
particularly across southern UT. However, ascent appears to weaken
somewhat throughout the day resulting in slightly lower PoPs
compared to Friday. However, chances appear more widespread as
more widespread moisture makes it further north with the highest
PoPs generally found across eastern UT into SW WY and along higher
terrain.
Unfortunately, all good things have to come to an end as the
ensembles are in agreement regarding ridging building over the
four corners throughout the remainder of the long term. This will
usher in the return of hot and dry conditions beginning to develop
Sunday, becoming hotter as the week continues. Thankfully, not
all hope is lost, as long range guidance does indicate the
possibility of some monsoonal moisture sneaking its way into the
forecast area near the end of the week. Ensemble agreement on this
solution leaves much to be desired at this time, though this
pattern would be favorable for this sort of setup assuming the
ridge begins to decay later on. This wouldn't be the first time
that global models have hinted at this sort of setup this year and
not delivered, though this forecaster would like to remain
optimistic that this won't be a total non-soon year after all.
&&
.AVIATION...KSLC...Showers and isolated thunderstorms will
last through roughly 01z across the Salt Lake Valley. Any showers
will be capable of producing very gusty and erratic outflow winds
potentially in excess of 50kts, with little to no precipitation.
Thus, prevailing wind direction is very low confidence this
afternoon. Brief VIS reductions are possible in blowing dust near
stronger showers. Although conditions will be quieter overnight, may
see some light, nocturnal showers around 04-08z that may mess with
wind direction a bit, though winds won't be as strong as this
afternoon.
.REST OF UTAH AND SOUTHWEST WYOMING...Scattered showers and isolated
thunderstorms are likely to impact most sites this afternoon and
early evening, with the main threats being gusty outflow winds in
excess of 50kts, brief VIS reductions due to blowing dust, and some
lightning. Most storms will diminish by 03z, however some locations
(especially KPVU, KPUC, KBCE, KHVE) may see nocturnal showers
overnight which may cause squirrelly winds at times...albeit lighter
than this afternoon.
&&
.FIRE WEATHER...Southwesterly flow is drawing moisture into Utah
from the south today allowing for scattered showers and
thunderstorms to develop over the higher terrain with some valley
drift. Given that this moisture is confined to the mid and upper
levels, little if any rainfall is hitting the ground. Thus, the
main threat with storms that develop will be dry lightning and
gusty outflow winds. Because of this, seeing an increasing threat
of new fire starts and spread of existing fires, so the Red Flag
Warning remains in effect through the evening. Moisture will
continue to increase through the first part of the weekend, with
this moisture reaching the lower levels. Because of this, the
potential for wetting rain will steadily increase. Away from
storms, winds will be generally light with temperatures near
normal for this time of year.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Red Flag Warning until 9 PM MDT this evening for UTZ478>484-488-
489-493-494-496-498.
WY...Red Flag Warning until 8 PM MDT this evening for WYZ277.
&&
SHORT TERM/FIRE WEATHER...Traphagan
LONG TERM...Worster
AVIATION...Cunningham
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecityIn the hours before
Special weather statement, Aug 14, 12:51 PM MST, 52 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
151 PM MDT Thu Aug 14 2025
UTZ113-114-117-120-121-142030-
Western Uinta Basin UT-San Rafael Swell UT-
Wasatch Plateau/Book Cliffs UT-Castle Country UT-
Central Mountains UT-
151 PM MDT Thu Aug 14 2025
...Strong thunderstorms will impact portions of central Emery,
Carbon, southeastern Wasatch, southwestern Duchesne and southeastern
Utah Counties through 230 PM MDT
...
At 150 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles north of Scofield to 10 miles east of
Huntington. Movement was northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Price, Green River, Helper, Huntington, Wellington, Sunnyside,
Scofield, Castle Dale, Orangeville, East Carbon, Cleveland, Elmo,
Castle Gate, Hiawatha, Coal City, Clear Creek, Scofield Reservoir,
Colton, Kenilworth, and Wattis.
This includes the following highways...
Interstate 70 between mile markers 142 and 143, and between mile
markers 153 and 164.
US Route 6 between mile markers 216 and 300.
Utah Route 10 between mile markers 34 and 68.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3897 11007 3898 11011 3897 11015 3896 11015
3889 11099 3976 11125 4016 11049 3919 11010
3900 11015 3900 11010 3899 11009 3899 11005
3897 11002
TIME...MOT...LOC 1950Z 204DEG 31KT 3990 11108 3938 11078
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BWSpecial weather statement, Aug 14, 1:29 PM MST, 14 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
229 PM MDT Thu Aug 14 2025
UTZ101-142115-
Great Salt Lake Desert and Mountains UT-
229 PM MDT Thu Aug 14 2025
...Strong thunderstorms will impact portions of southwestern Box
Elder and western Tooele Counties through 315 PM MDT
...
At 229 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of West Wendover to 13 miles west
of Dugway Proving Ground Test Range. Movement was northeast at 30
mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wendover, Utah Test and Training Range South, Dugway Proving Ground
Test Range, and Bonneville Salt Flats.
This includes Interstate 80 in Utah between mile markers 0 and 36.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4100 11404 4123 11376 4038 11306 4002 11361
4071 11405
TIME...MOT...LOC 2029Z 209DEG 24KT 4087 11410 4015 11354
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
BWSpecial weather statement, Aug 14, 1:31 PM MST, 12 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
231 PM MDT Thu Aug 14 2025
UTZ113-120-121-142100-
San Rafael Swell UT-Wasatch Plateau/Book Cliffs UT-Castle Country UT-
231 PM MDT Thu Aug 14 2025
...Strong thunderstorms will impact portions of central Emery,
central Carbon, south central Duchesne and southeastern Utah Counties
through 300 PM MDT
...
At 230 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles northeast of Helper to 19 miles west
of Green River. Movement was northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Price, Green River, Helper, Wellington, Sunnyside, East Carbon, Elmo,
Castle Gate, Kenilworth, Elgin, and Woodside.
This includes the following highways...
Interstate 70 between mile markers 142 and 144, and between mile
markers 151 and 162.
US Route 6 between mile markers 225 and 300.
Utah Route 10 between mile markers 60 and 68.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3898 11015 3894 11015 3891 11074 3983 11093
3998 11030 3913 11010 3908 11014 3900 11015
3900 11010 3898 11007
TIME...MOT...LOC 2030Z 246DEG 18KT 3985 11074 3906 11051
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BW